Search Results

1 - 10 of 141 items :

  • "adverse reactions" x
Clear All

References 1. Davenport MS, Cohan RH, Caoili EM, Ellis JH. Repeat contrast medium reactions in premedicated patients: frequency and severity. Radiology. 2009; 253:372-9. 2. Katayama H, Yamaguchi K, Kozuka T, Takashima T, Seez P, Matsuura K. Adverse reactions to ionic and nonionic contrast media: a report from the Japanese Committee on the Safety of Contrast Media. Radiology. 1990; 175:621-8. 3. Bettmann MA. Frequently asked questions: iodinated contrast agents. Radiographics. 2004; 24 Suppl 1: S3-10. 10.1148/rg.24si045519 4. Morcos SK. Review article: Acute

Abstract

Angiotensin-converting enzyme inhibitors (ACEI) are widely used drugs nowadays in treating patients diagnosed with cardiovascular disorders. We present two consecutive cases of acquired angioedema caused by the administration of enalapril and lisinopril in patients with indication for ACE-inhibitors therapy. Rigorous follow-up of side effects of ACEI is required, due to these possible life-threatening adverse reactions.

portion of the safety of patient improvement initiatives, hospital transfusion services report all the different hemovigilance happenings to federal, state, and non-governmental organizations (NGOs) [ 14 , 15 ]. In 2004, The Norwegian hemovigilance system initiated a system of reporting which is directed to professional and voluntary systems. In 2007, haemovigilance turned out to be the duty of an expert, according to the European Union (EU) blood instruction, and recording of serious adverse reactions (SARS) and serious adverse events (SAEs) grew into being obligatory

Abstract

Hyperbaric oxygen therapy (HBOT) is a safe treatment, provided fulfilling certain rules of patient qualifications to treatment, as well as supervision over the course of therapy by qualified medical staff. Side effects reported in the literature are rare, and are usually mild and transient. Professional medical staff allows minimising the adverse events occurrence. The scale of complications is unknown, especially in Polish hyperbaric center. Careful analysis could be used to develop prevention procedures for patients of hyperbaric oxygen therapy. Hyperbaric Oxygen Centre and Wound Treatment in Bydgoszcz during 28 months performed hyperbaric oxygen therapy (HBOT) in case of 423 patients. During this period, adverse events occurred occasionally. 17 cases have been reported. Authors described study case 77 year-old patient who was admitted due to non-healing wound-left lower abdomen (state after radiotherapy). During the fourth session, on decompression phase patient have had a generalized seizure (tonic-clonic). The decompression was stopped, the oxygen supply was disconnected but only after the drug administration seizures terminated. The most likely causative agent of the adverse reactions of the patient treated with HBOT was the oxygen toxic effect on the brain tissue. However, analyzing the circumstances of the seizure termination: phase of decompression at the pressure 2ATA and lack of oxygen disconnection response, it cannot be excluded other causes of this complication.

Abbreviations DRESS - drug rash (reaction) with eosinophilia and systemic symptoms DIDMOHS - drug-induced delayed multiorgan hypersensitivity syndrome ESR - erythrocyte sedimentation rate CRP - C-reactive protein WBC - white blood cell count RBC - red blood cell count PLT - platelets AST - aspartate aminotransferase ALT - alanine aminotransferase ELISA - enzyme-linked immunosorbent assay HSV - herpes simplex virus Ig – immunoglobulins EBV - Epstein–Barr virus CMV - cytomegalovirus RegiSCAR - Registry of Severe Cutaneous Adverse Reactions SCAR-J - Japanese

to various tumors with clear tumor markers, it can effectively control tumor progression and even achieve tumor cure, 3 , 4 , 5 but there may be some adverse reactions during treatment, such as cytokine release syndrome (CRS) and tumor lysis syndrome (TLS). CRS is a group of clinical syndromes caused by the release of numerous inflammatory mediators (such as cytokines and chemokines) by T cells, B cells, NK cells, monocytes, and macrophages after CAR-T cells are reinfused. 6 These inflammatory mediators trigger an acute inflammatory response, induce epithelial

Abstract

Introduction. Superficial infantile hemangiomas (IH) are rarely localized in the genital region.

Case Report. We present 8 infants with IHs in the genital region (3 boys and 5 girls). Our patients had only superficial IHs, their internal organs were not affected and there were no associated anomalies. In the boys, IHs were localized on the scrotum and the foreskin in 2 cases and 1 case, respectively. In the girls, IHs were on the labia majora and near the vaginal introitus. None of the IHs showed any IH-related complications. No therapy for IHs was administered in any of the presented infants, either because IHs were small and non-aggressive, or because their parents rejected the proposed therapy.

Conclusion. Genital IHs have increased tendency for ulceration, so thorough examination and follow-up are of outmost importance. If therapy is indicated, oral propranolol is the treatment of choice for genital IHs.

Abstract

Angioedema with life-threatening site is one of the most impressive and serious reasons for presenting to the ENT doctor. Among different causes (tumors, local infections, allergy reactions), an important cause is the side-effect of the angiotensin converting enzyme (ACE) inhibitors drugs. ACE-inhibitors-induced angioedema is described to be the most frequent form of bradykinin-mediated angioedema presented in emergency and also one of the most encountered drug-induced angioedema. The edema can involve one or more areas of the head and neck region, the most affected being the face, the lips, the tongue, followed by the larynx, when it may determine respiratory distress and even death.

There are no specific diagnosis tests available and the positive diagnosis of ACE-inhibitors-induced angioedema is an exclusion diagnosis. The authors performed a review of the most important characteristics of the angioedema caused by ACE-inhibitors and present their experience emphasizing the diagnostic algorithm.

Abstract

Objectives

This study was carried out in a Swiss acute care community hospital to investigate the frequency, type, causes and potential clinical consequences of medication errors (MEs) caused by nurses and physicians in all stages of a technology-supported medication process, the relationship between the nurses’ workload and the medication administration errors (MAEs) and their reason for workload.

Methods

In this descriptive cross-sectional study, a questionnaire, the adapted Medication Error Self Reporting Tool (A-MESRT), was used to identify MEs in all stages of the medication process and record nurses’ self-perceived workload during medication administration.

Results

A total of 1936 completed A-MESRTs were returned. A total of 751 (38.8%) respondents reported different MEs. The highest number of errors occurred during medication administration (43%), followed by errors during dispensing (34%) and physician ordering errors using a computerised physician order entry (CPOE) system (23%). Of the 768 (100%) handwritten orders, 232 (30.2%) were erroneous. Moreover, the greater the individual nurse’s workload during a shift, the higher was the relative probability of committing an MAE (χ2 = 85.479, df = 1, OR = 2.129, p < 0.001). Furthermore, the three main causes of high or very high workload were revealed: (1) many newly operated patients to monitor; (2) complex multimorbid patients, for example, those with delirium; and (3) patients with complications after surgery.

Conclusion

The A-MESRT showed that the highest rate of MEs caused by nurses and physicians is in the non-technologically supported steps, demonstrating the potential benefits of a technology-supported medication process. Moreover, this study revealed a statistically significant correlation between nurses’ workload and MAEs.

Abstract

Introduction. Skin toxicity in patients receiving novel therapeutic cancer agents has become a very important marker in determining drug activity, but it can also severely impact their quality of life. About half of the patients receiving this type of oncologic treatment will develop cutaneous reactions, that is why adequate understanding and management of these side effects is very important for drug adherence and patients’ quality of life.

Materials and methods. We conducted a prospective study of consecutive patients who received oncologic treatment in our institution and presented with dermatologic side effects. The severity of skin toxicity was assessed using the DLQI score and patients were prospectively followed to evaluate response to therapy. Univariate analysis of factors influencing the impact of skin toxicity on patient QOL was conducted.

Results. 52 patients were enrolled in the study. Patients who developed grade 3 and 4 skin toxicity had a higher DLQI score, with a greater impact on quality of life, but with better clinical outcome at 3 months follow-up, based on RECIST. Patients with moderate or severe cutaneous AE were more likely to achieve complete or partial response to therapy than those with mild AE (16/33 vs. 3/19, p = 0.035). Interestingly, female patients had a significantly poorer quality of life than male patients as assessed by the DLQI score (7.28 ± 7 vs. 3.7 ± 3.6, p = 0.038).

Conclusion. Cutaneous side effects are often encountered in cancer patients and their severity can be a surrogate marker for a positive clinical tumor response to therapy.